Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects
May 19, 2006

With these new combinations being developed would you say that side effects like humps on the back, lipo, etc are now a thing of the past. I am considering starting meds soon and I am a bit anxious about it.

Response from Dr. Henry

Though long term data with the newer drugs and regimens are generally lacking, it is my impression that we are seeing less fat distribution problems in patients who are not taking thymidine analogues (such as D4T and AZT) long term and/or who are using some of the newer drugs as a part of their antiretroviral combination therapy. Aging, CD4 nadir, individual genetics, diet, exercise, time with HIV and other non-drug related factors appear to influence fat issues as well so we still are seeing fat-related problems. The good news is that many of the newer regimens are more effective and better tolerated resulting in improved outcomes and more often satisfied patients.



Previous
Lipodystrophy Without Meds
Next
hairloss and reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement